Pain in hips while tapering: I was doing fine on... - PMRGCAuk

PMRGCAuk
11,477 members20,943 posts

Pain in hips while tapering

Lafontainepam1
Lafontainepam1

I was doing fine on 5mg of Prednisone, doing the slow reduction to 4 1/2 started having pain in my hips, nothing extreme. Reduced to 4, I have been on this for 6 weeks, worse pain in hips, not sleeping well anymore either. Should I go back to 5 again? Started at 15, 4 1/2 yrs ago, been below 7 for a couple yrs already, I am 67 !

15 Replies
oldestnewest
DorsetLady
DorsetLadyPMRGCAuk volunteer

Hi,

Probably would be a good idea to go back up to 5mg. Hopefully that will be enough to get you back on an even keel. You may find it's not quite enough, but make a start there. Obviously reducing was just a little too far, even though you did it in 0.5mg steps.

As we're always saying around 5mg is a very difficult dose, for all the reasons we know, so some people need to be extra careful. If it was me, I'd try 5mg, and if okay stay at that level for a couple of months before reducing again.

Good luck.

Thank you sweet angel, I can always count on you and pmrpro to be there for me. I will take 5 this morning. 💕💕💕

5 mg just didn't do it, went to 7 this morning. I hope this will do the trick!

DorsetLady
DorsetLadyPMRGCAuk volunteer in reply to Lafontainepam1

Hope so too. But as you say- no point not taking enough, even though it's very disappointing. Better luck with 7mg.

PMRpro
PMRproAmbassador

As DL says - 5mg is a difficult point to get past for various reasons and one top PMR expert in the UK likes to keep his patients at 5mg for up to 9 months before continuing the reduction which seems to help - at least adrenal function has had a chance to catch up!

But you may simply have reached what you were looking for: the lowest dose that manages your symptoms as well as the starting dose did. As long as the underlying autoimmune cause of the PMR symptoms is active you will need some pred to manage the inflammation and not be able to simply head for zero.

If you were already having niggles on the way to 4.5mg you should really have hung around there a bit longer to see what was happening. Most good doctors stop worrying at 7mg - it is what is called a physiological dose and about what the body makes anyway.

Thank you so much, you two girls are my life raft, sweet angels to me. I will stay at 5 and see how it goes. Thank you again so much.💕💕💕

I tried the 5 but didn't do it so up to 7 this morning. It just isn't worth it trying to stay on 5 when my body screams, it isn't quite enough!!!

Just wondering - is the pain like what you felt when you first got PMR before treatment? I get various aches and pains in my hips and legs and am pretty sure they are mostly related to issues with my spine - much improved since working with a physiotherapist for a year to straighten me up. All those pains vanished when I started pred last year, coming back as I reduced, but they weren't like PMR pain.

My shoulder hurt a little yesterday, and it's just the familiar feeling that you are going downhill! I will stay on 7 a little then go down to 5 again and see what happens. I got a flare last year in the late fall also!

PMRpro
PMRproAmbassador in reply to Lafontainepam1

Don't go straight to 5 though - gently does it!

How slow do you think I should taper?

PMRpro
PMRproAmbassador in reply to Lafontainepam1

Don't know really - there is the risk that 5mg wasn't enough, but you don't know what will be right now. I would do 1/2mg at a time and wait at least a week between drops. Or do the 2mg using the "Dead Slow" approach which should signal where you are getting to the limit.

Ok thanks,I just want to feel good again😎

PMRpro
PMRproAmbassador in reply to Lafontainepam1

Exactly - so don't reduce too fast! 7mg isn't a high dose and it isn't a race!! never forget that.

Thank you, I feel like a new personon 7mg. I'm just going to enjoy it. Yes I know, we are always in a rush to get lower!💕💕💕

You may also like...